Narcan Nasal Spray
NARCAN® Nasal Spray
See How To Use NARCAN® Nasal Spray
In this video, you’ll learn:
- How to recognize symptoms of an opioid overdose
- How to administer NARCAN® Nasal Spray
- How to proceed if the person regains consciousness before help arrives
Indications and important safety information
NARCAN® nasal spray is offered as one of the most effective Opioid treatment solutions at The Nextep. This effective nasal spray is a prescription treatment that is typically used in cases of Opioid overdose. Although it is not a replacement for immediate medical care, NARCAN® can be administered when an emergency has taken place involving Opioid use. If the affected individual appears nonresponsive and overly sleepy or exhibits signs of breathing problems, then the NARCAN® nasal spray may be recommended. Our treatment center provides this option for our patients in Dade County, FL, Palm Beach, FL, Broward County, FL, and throughout the Florida areas.
What you should know about using NARCAN® nasal spray
1. If you or your caregiver suspect that symptoms of an Opioid emergency are present, then NARCAN® nasal spray should be used. This should be done even if you are uncertain because this type of emergency can cause severe injury and even death.
Symptoms of an Opioid emergency include:
- The pupil in the center of the eye is extremely small as a pinpoint in someone who is hard to awaken.
- Breathing problems are present including shallow breathing in someone who is hard to awaken.
- Unusual sleepiness and the person doesn’t wake up by nudging them or using a loud voice.
2. Family members or caregivers who may need to use NARCAN® nasal spray should know where it is kept and how to use it in the event of an emergency.
3. After giving the first dose of the spray, get emergency medical help as soon as possible.
4. After the nasal spray is administered, the signs and symptoms of the Opioid emergency may return. Should this occur, another dose can be given after 2 or 3 minutes.
Possible Side Effects
Possible side effects of using NARCAN nasal spray include opioid withdrawal symptoms for someone who has been using Opioids regularly. Some of these symptoms include diarrhea, body aches, fever, increased heart rate, nervousness, sweating, vomiting, trembling, shivering, irritability, weakness, stomach cramping, and increase in blood pressure,
This is not a comprehensive list of the potential side effects. Please call your doctor for medical advice about the side effects. The FDA approved product labeling can be obtained by calling 1(844) 4-NARCAN.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit www.fda.gov/medwatch or call 1-800-FDA-1088.